• Hand paralysis

    Asked by Scottyt on Wednesday, May 8, 2013

    Hand paralysis

    I'm halfway through chemo with Cisplatin and Alimta and a few days ago I lost most of the use of my left hand. I thought I had slept on it wrong, and when it didn't get better I called the doc. He ordered an MRI of my head and neck which didn't show anything. Doctor said he has never seen anything like it and thinks I have a pinched nerve. It has now been four days and no sign of improvement. Has anyone experienced anything like this?

    8 Answers from the Community

    8 answers
    • FreeBird's Avatar
      FreeBird

      Wow that's a strange thing. Is it all the way through the wrist? Did they put a brace on your hand?

      about 4 years ago
    • Scottyt's Avatar
      Scottyt

      It's numb and cold to the touch from the back of my hand to just above the elbow. I can move my fingers a little, but can't grip very well. I don't have a brace. There is no pain, it just doesn't move.

      about 4 years ago
    • SueRae1's Avatar
      SueRae1

      That is odd. I know that when i was on carboplatin (sister drug of cisplatin) I experienced muscle pain, and my arms, hands and feet had a tendency to go tingly if I kept them in one position for too long, but nothing quite like what you described. Speak with you oncology team about having a nerve test. I had one about 15 years ago when I was having issues with my wrist - turned out we nipped carpal tunnel in the bud. They hit the nerves with a small amount of electricity and monitor the reactions. it feels a bit like misquote bites - the test might help figure out what went is wrong. The test takes about an hour.

      Good luck.

      about 4 years ago
    • carm's Avatar
      carm

      ScottyT,
      Hello, I am an oncology nurse and although I highly doubt that it is the chemo, I have seen it as residual from radiation therapy. I noticed that your profile states prior radiation therapy, I have had a prior patient who has paralysis to the right leg as a result of radiation. I would suggest that you start with the rad-onc who gave you treatment. Best of luck to you, Carm RN.

      about 4 years ago
    • Scottyt's Avatar
      Scottyt

      Thanks Carm RN.

      about 4 years ago
    • chrissy's Avatar
      chrissy

      I am just through with9 weeks of cisplatin and alimta i have lots of scatacia pain down my leg and great pain in my left shoulder blade At times my right hand will shake like i have Parkinsons and I have hold it with my left to keep it still, all of these are just showing up in the 3 weeks. Doc says not Chemo but i dont know i hope and pray you regain use of your hand

      about 4 years ago
    • CAS1's Avatar
      CAS1

      Did you get chemo in that arm before you started having symptoms?

      To be honest the pinched nerve could be from your back through your shoulder. It could be anywhere. Have your Dr. find a physiatrist for you. This is a sports medicine Dr. who is a specialist in tissue damage. They work on teaching you how to move so you do not continue to injure yourself and they do massage and other treatments.

      I would also ask the Dr. if prednisone would be in order for you. This can reduce inflammation very quickly.

      about 4 years ago
    • Scottyt's Avatar
      Scottyt

      I had my scan to check the cancer and doctor said he found a bad disc between my c5-c6 vertebrae. He's going to refer me to another doctor and warned me I may need surgery. Not what I was hoping for, but I am relieved that it isn't related to the cancer or chemo. Thanks everyone for your input. Also the chemo is working, the spot on my lung is shrinking.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenocarcinoma, lung cancer questions.  Also, don't forget to check out our Adenocarcinoma, Lung Cancer page.